Minocycline caused pityrosporum folliculitis

Topics that just don't belong anywhere else. Please use this section when you just can't find somewhere better.

Minocycline caused pityrosporum folliculitis

Postby pd2018 » Mon Jul 09, 2018 1:57 pm

Hello - new here!
I have been on minocyline twice daily for 6 months and stopped about one month ago (with derm's blessing) because while I was on a vacation in Brazil, I broke out with pityrosporum folliculitis (yeast/fungal) on my chest, back, and neck (I only learned later that it was pityrosporum about a month later after going to a new derm).

While my rosacea is quite well controlled by using topicals now, my main concern is the pityrosporum folliculitis. I have read that it is not uncommon for people to get this who have been on antibiotics, especially tetracyclines, for a long period of time. It’s now been over a month since I stopped taking the minocycline and I have been on oral antifungal‘s for about six weeks. I’m still getting new small breakouts on my body of the folliculitis.

Does anyone have experience with this? How long until my body returns to normal and balances itself out between the bacteria and fungus on my skin and I no longer get red bumps from the fungal folliculitis?
pd2018
I'm new here
I'm new here
 
Posts: 2
Joined: Mon Jul 09, 2018 2:44 am


Re: Minocycline caused pityrosporum folliculitis

Postby Calla » Sat Feb 09, 2019 11:52 am

Rather late reply, sorry, but just in case it's still of interest... Oxytetracycline and Doxycycline taken for rosacea both caused me to break out in pimples on my chest and back. I took the Oxy just for a couple of weeks and the spots went when I stopped. I stuck with the Doxy for the full 3 months, got the spots again and unfortunately this time they didn't go away. I too assumed it was fungal but had no luck with a variety of anti fungal treatments. Any doctor I've mentioned it to has said it's acne but insisted it was not caused by the antibiotics. It definitely was. I do now believe it's bacterial, caused by the change in skin flora in the same way a fungal infection would be. Topical clindamycin/5% benzoyl peroxide works well but only if I keep using it. Lesson to anyone else: if you get a similar response within a few days of starting tetracyclines, probably best to stop them before the spots take hold, and request an alternative.
Calla
I'm new here
I'm new here
 
Posts: 3
Joined: Tue Jan 05, 2016 9:14 pm


Return to General Stuff